Public Advisory – Recall of one lot of pms-Hydromorphone due to packaging error that could potentially lead to overdose

OTTAWA, ON, Aug. 20, 2022 /CNW/ –

Summary
  • Product: pms-Hydromorphone, 2 mg tablets (DIN 00885436) marketed by Pharmascience Inc. Sold to pharmacies in bottles of 100 tablets for dispensing to consumers.
  • Issue: Health product – product safety
  • What to do: Check your bottle of pms-Hydromorphone to ensure you have the correct tablets. Stop using product from the affected lot and contact your pharmacy immediately for a replacement product.
  • Who this is for: General public and pharmacists
Product Image(s):
  • 2 mg: Round, biconvex, orange tablet debossed and half-scored with “2”on one side of the tablet and “pms” on the other side.

2 mg: Round, biconvex, orange tablet debossed and half-scored with “2”on one side of the tablet and “pms” on the other side. (CNW Group/Health Canada)

  • 8 mg: Round, biconvex, white tablet debossed and half-scored with “8”on one side of the tablet and “pms” on the other side.

8 mg: Round, biconvex, white tablet debossed and half-scored with “8”on one side of the tablet and “pms” on the other side. (CNW Group/Health Canada)

Affected products

Product

DIN              

Lot          

Expiry date    

Pharmascience Inc. pms-Hydromorphone
2 mg Hydromorphone Hydrochloride Tablets                    

Bottles of 100 tablets

00885436

639268

31-01-2026

Issue

Pharmascience Inc. is recalling one lot of pms-Hydromorphone, 2 mg tablets, (lot 639268) as the bottles may contain hydromorphone tablets of a different strength (8 mg), meaning they contain higher amounts of hydromorphone. Products from the affected lot were sold between May 2022 and August 2022.

The 2 mg hydromorphone tablets are round and orange with a “2” on one side of the tablet and “pms” on the other side. The 8 mg hydromorphone tablets are round and white with an “8” on one side of the tablet and “pms” on the other side.

Hydromorphone is an opioid medication used to treat pain and opioid use disorder.

Accidentally taking too much hydromorphone (one dose of 8 mg of hydromorphone instead of one dose of 2 mg) or suddenly increasing the dose of hydromorphone could potentially lead to an overdose, which can be life-threatening even in people who have some tolerance to opioids.

Symptoms of hydromorphone overdose may include: dizziness, drowsiness, confusion, slow heartbeat, slow and difficult breathing, cold and clammy skin, seizure, coma and death.

Patients and their caregivers should be aware of the signs and symptoms of hydromorphone overdose, and should seek medical attention immediately if any of these symptoms are noted. If naloxone is available, be prepared to administer it.

The Department is monitoring the company’s recall and will inform the public if any new health risks are identified.

What you should do
  • Check your bottle of pms-Hydromorphone to ensure you have the correct tablets. The 2 mg hydromorphone tablets are round and orange with a “2” on one side of the tablet and “pms” on the other side. The 8 mg hydromorphone tablets are round and white with an “8” on one side of the tablet and “pms” on the other side.
  • Stop using product from the affected lot and contact your pharmacy immediately for a replacement product.
  • If you have accidentally taken the 8 mg hydromorphone tablet instead of the 2 mg hydromorphone tablet and you have any health concerns, or are unsure whether you have taken too much hydromorphone, contact your healthcare professional, hospital emergency department or regional poison control centre immediately, even if there are no symptoms. If naloxone is available, be prepared to administer it.
  • If you have any questions about the recall, contact Pharmascience Inc. at [email protected] or 1-888-550-6060.
  • Report any health product adverse events or complaints to Health Canada.

Alert / recall type: Public Advisory
Category: Drugs
Companies: If you have any questions about the recall, contact Pharmascience Inc. at [email protected] or 1-888-550-6060.
Published by: Health Canada

 Également disponible en français

SOURCE Health Canada

Public Advisory - Recall of one lot of pms-Hydromorphone due to packaging error that could potentially lead to overdose WeeklyReviewer

PR Newswire World News

Earnings Disclosure

WeeklyReviewer earns primarily through affiliates and ads. We don’t encourage anyone to click on ads for any other purpose but your own. We recommend products and services often for our readers, and through many we will earn commissions through affiliate programs.

WeeklyReviewer earns commissions through affiliates of qualifying products through Amazon Associates, Fiverr Affiliates, Hostgator Affiliates, Namecheap Affiliates, NordVPN Affiliates, Semrush Affiliates, Alibaba Affiliates, Clickfunnels Affiliate, Leadpages Affiliates, Cryptohopper Affiliates, Binance Affiliates and more.

Clicking on links in WeeklyReviewer may or may not provide us commission through any qualifying purchases.

World Reviewer Staff
World Reviewer Staffhttps://weeklyreviewer.com/
The first logical thought has to be "no way". I'm the World Observer! Ill find and share important news all day.

Latest articles

Related articles

WeeklyReviewer